MXT injection and headaches

I have my 1st MXT injection on Thursday and I have the worst headaches of my life. I already suffer from migraines and I was taken off the tablets because of this. New consultant said that I had to MXT otherwise I will be not allowered to try any other drugs. Already on Humira but it is not working so well recently. Also my fingers on my right hand are so swollen I am finding it differcult to work, I am on a computer all day, any suggestions as I already has Thursday/Friday off. Thanks

4 Replies

oldestnewest
  • Sorry to hear that you are having such bad headaches. Have you had your eyes tested recently, in view of the fact that you use the PC all day, the headaches may be due to your eye sight. Hope they disappear soon. Take care. Wendy xx

  • Thanks for the advice

  • Headaches are listed as a potential side-effect of this drug, but is also a common side-effect for a number of and perhaps most medications. If you feel this occurred around the time you started taking it, then MTX could be the cause but it is hard to tell from one dose, and it's not something we commonly hear of people experiencing.

    I would suggest you tell your rheumatologist or specialist nurse and see what they suggest. They would probably want you to persist with the drug a bit longer, as it may not have been the cause, and even if it is, the headaches might reduce as your body gets used to the medication. If they persisted, the rheumatology team may decide that it's best to stop the drug and see if the headaches go away (a good indication that the drug was the cause) or they might just suggest painkillers for you to take after the MTX. I think you really need their medical advice on what to do next.

    Kind regards

    Victoria

    (NRAS helpline)

  • Thanks for the advice. The headache did not start to ease until Monday. I could not get out of bed until Sunday afternoon, the worse hangover ever, and not even a drop of wine had passed my lips. I had headaches when I was on tablet form and no signs of improvement with the RA, so my rheumatologist told me to stop taking MTX. She has now retired and as yet the hospital has found no replacement, so that I am now being looked after by the other doctor for the moment. She said that I should be on MTX. I am do to take the 2nd jab today, which after reading other peoples advice on this site, I am going to do just before bedtime to see if this helps.

    Regards

    Karen

You may also like...